Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Monotone and consistent discretization of the Monge-Ampère operator

Authors: Jean-David Benamou, Francis Collino and Jean-Marie Mirebeau
Journal: Math. Comp. 85 (2016), 2743-2775
MSC (2010): Primary 35J96, 65N06
Published electronically: March 22, 2016
MathSciNet review: 3522969
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a novel discretization of the Monge-Ampère operator, simultaneously consistent and degenerate elliptic, hence accurate and robust in applications. These properties are achieved by exploiting the arithmetic structure of the discrete domain, assumed to be a two dimensional cartesian grid. The construction of our scheme is simple, but its analysis relies on original tools seldom encountered in numerical analysis, such as the geometry of two dimensional lattices and an arithmetic structure called the Stern-Brocot tree. Numerical experiments illustrate the method's efficiency.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 35J96, 65N06

Retrieve articles in all journals with MSC (2010): 35J96, 65N06

Additional Information

Jean-David Benamou
Affiliation: Mokaplan, INRIA, Domaine de Voluceau, BP 105 78153, Le Chesnay Cedex, France

Francis Collino
Affiliation: Mokaplan, INRIA, Domaine de Voluceau BP 105 78153, Le Chesnay Cedex, France

Jean-Marie Mirebeau
Affiliation: Laboratoire de Mathématiques d’Orsay, University Paris-Sud, CNRS, University Paris-Saclay, 91405 Orsay, France

Keywords: Monge-Amp\`ere PDE, monotone finite differences scheme, lattice basis reduction, Stern-Brocot tree
Received by editor(s): September 23, 2014
Received by editor(s) in revised form: May 11, 2015
Published electronically: March 22, 2016
Additional Notes: This work was partially supported by the ANR grant NS-LBR ANR-13-JS01-0003-01
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society